Alert archive / North Dakota / Frost Advisories in 2012
Frost Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 30, 2012, 12:24 PM MDT for 12 counties in North Dakota. It took effect at May 31, 2012, 12:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2012, 12:24 PM MDT (18:24 UTC)
- In effect from
- May 31, 2012, 12:00 AM MDT
- Expired
- May 31, 2012, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 35 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS73 KBIS 301824 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 124 PM CDT WED MAY 30 2012 ...FROST ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT... .LOWS IN THE LOWER TO MID 30S AND FROST ARE EXPECTED FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT...GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE SAKAKAWEA...AND WEST OF HIGHWAY 281. THIS INCLUDES THE CITIES OF DICKINSON...HETTINGER...BISMARCK...MANDAN...STEELE AND ASHLEY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. NDZ018>020-033>036-041-042-044>047-050-310330- /O.NEW.KBIS.FR.Y.0008.120531T0600Z-120531T1400Z/ DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT- ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... DICKINSON...MANDAN...BISMARCK...STEELE...MOTT...ELGIN... HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY 124 PM CDT WED MAY 30 2012 /1224 PM MDT WED MAY 30 2012/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. * LOWS IN THE LOWER TO MID 30S AND FROST ARE EXPECTED FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT... GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE SAKAKAWEA...AND WEST OF HIGHWAY 281 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ TM
3 follow-up statements
049 WWUS73 KBIS 310014 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 714 PM CDT WED MAY 30 2012 ...FROST ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT... .LOWS IN THE LOWER TO MID 30S AND FROST ARE EXPECTED FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT... GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE SAKAKAWEA...AND WEST OF HIGHWAY 281. THIS INCLUDES THE CITIES OF DICKINSON...HETTINGER...BISMARCK...MANDAN...STEELE AND ASHLEY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. NDZ018>020-033>036-041-042-044>047-050-310815- /O.CON.KBIS.FR.Y.0008.120531T0600Z-120531T1400Z/ DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT- ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... DICKINSON...MANDAN...BISMARCK...STEELE...MOTT...ELGIN... HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY 714 PM CDT WED MAY 30 2012 /614 PM MDT WED MAY 30 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... * LOWS IN THE LOWER TO MID 30S AND FROST ARE EXPECTED FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT... GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE SAKAKAWEA...AND WEST OF HIGHWAY 281 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ WAA
610 WWUS73 KBIS 310836 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 336 AM CDT THU MAY 31 2012 ...FROST ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA EARLY THIS MORNING... .LOWS IN THE LOWER TO MID 30S AND FROST WILL CONTINUE FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH SUNRISE...GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE SAKAKAWEA...AND WEST OF HIGHWAY 281. THIS INCLUDES THE CITIES OF DICKINSON...HETTINGER...BISMARCK...MANDAN...STEELE AND ASHLEY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. NDZ018>020-033>036-041-042-044>047-050-311400- /O.CON.KBIS.FR.Y.0008.000000T0000Z-120531T1400Z/ DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT- ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... DICKINSON...MANDAN...BISMARCK...STEELE...MOTT...ELGIN... HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY 336 AM CDT THU MAY 31 2012 /236 AM MDT THU MAY 31 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * LOWS IN THE LOWER TO MID 30S AND FROST WILL CONTINUE FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA AFTER MIDNIGHT TONIGHT... GENERALLY EAST OF NORTH DAKOTA HIGHWAY 85...SOUTH OF LAKE SAKAKAWEA...AND WEST OF HIGHWAY 281 * SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ RK
184 WWUS73 KBIS 311359 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 859 AM CDT THU MAY 31 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT/8 AM MDT/ THIS MORNING... .TEMPERATURES HAVE RISEN ABOVE FROST ADVISORY CRITERIA. THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ018>020-033>036-041-042-044>047-050-311500- /O.EXP.KBIS.FR.Y.0008.000000T0000Z-120531T1400Z/ DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-KIDDER-HETTINGER-GRANT- ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... DICKINSON...MANDAN...BISMARCK...STEELE...MOTT...ELGIN... HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY 859 AM CDT THU MAY 31 2012 /759 AM MDT THU MAY 31 2012/ ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... .TEMPERATURES HAVE RISEN ABOVE FROST ADVISORY CRITERIA. THEREFORE...THE FROST ADVISORY WILL EXPIRE AT ITS SCHEDULED TIME. $$ TM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 30, 12:24 PM MDT, 0 minutes earlier.
Area forecast discussion, May 30, 12:24 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 124 PM CDT WED MAY 30 2012 .DISCUSSION...UPDATED THE FORECAST TO INCREASE THE TEMPORAL RESOLUTION OF THE PRECIPITATION MOVING ACROSS SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. FOR TONIGHT...UNCERTAINTY EXISTS FOR FROST DEVELOPMENT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SURFACE HIGH PRESSURE WILL SLIDE INTO SOUTH DAKOTA AFTER MIDNIGHT. HOWEVER...LINGERING LOW-LEVEL MOISTURE COULD STYMIE RADIATIONAL COOLING PROCESSES. CONVERSELY...DRIER AIR ALOFT WORKING SOUTH ACROSS THE STATE AFTER MIDNIGHT COULD ALLOW FOR THE LOW-LEVEL MOISTURE/CLOUDS TO ERODE ALLOWING IDEAL RADIATIONAL COOLING PROCESSES TO DEVELOP BEFORE SUNRISE. THIS WOULD ALSO LIKELY GENERATE PATCHY MORNING FOG ALONG AND SOUTH OF I-94. FOR NOW...DECIDED TO ERR ON THE SIDE OF CAUTION AND ISSUE A FROST ADVISORY FOR PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA TONIGHT GIVEN THE LOCATION OF THE SURFACE HIGH PRESSURE AND ASSOCIATED LIGHT WINDS. THE EVOLUTION OF THE CLOUD COVER WILL BE THE KEY PARAMETER AS TO WHETHER FROST AND/OR FOG DEVELOPS BY SUNRISE. UPDATED PRODUCTS WILL BE OUT SHORTLY. && .AVIATION...EXPECT MAINLY MVFR CIGS/VSBYS IN SHOWERS AT KDIK THROUGH 21-22Z TODAY...WITH SKIES TRENDING TO MORE SCT-BKN 23-02Z. SOUTH RETURN FLOW LOOKS TO INCREASE LOW LEVEL CIGS FOR KDIK LATER THIS EVENING THROUGH MID MORNING THURSDAY ALONG WITH POSSIBLE FOG. ELSEWHERE...PERIODS OF SHOWERS WITH LOW VFR/OCCASIONAL MVFR CIGS EXPECTED AT MAINLY KBIS WITH A SLIGHT CHANCE OF RAIN AT KISN THIS AFTERNOON. VFR CONDITIONS WILL CONTINUE AT KMOT/KJMS WITH NO RAIN EXPECTED. && .BIS WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY FOR NDZ018>020-033>036-041-042-044>047-050. && TM...UPDATE NH...AVIATION
Hazardous weather outlook, May 30, 8:03 AM MDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 903 AM CDT WED MAY 30 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-311415- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 903 AM CDT WED MAY 30 2012 /803 AM MDT WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR AN EMBEDDED THUNDERSTORM WITHIN RAIN SHOWER ACTIVITY ACROSS FAR WESTERN NORTH DAKOTA TODAY. AREAS OF FROST ARE POSSIBLE ACROSS FAR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY ACROSS WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT INTO FRIDAY...WITH ADDITIONAL CHANCES THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TM
Nearby
Frost Advisories in North Dakota, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.